Tendinopathies as a result of fluoroquinolone therapy represent a new clinical entity. We report on tendinitis and tendon rupture in six fluoroquinolone treated patients of our outpatient and dialysis service between 1995 and 1997. The most important risk factors for tendinopathies were renal failure in all cases, glucocorticosteroid therapy in five patients, secondary hyperparathyroidism in three patients, advanced age in two patients, and diabetes mellitus in another patient. Latency periods of 2 to 60 days between onset of fluoroquinolone therapy and emergence of symptoms suggest significant involvement of these agents and are compatible with previously published case reports. Therefore, care should be used in prescribing fluoroquinolones to older renal transplant or hemodialysis patients with additional risk factors for tendinopathies. These drugs should be stopped when symptoms of tendinitis occur, particularly to prevent tendon rupture. The incidence of fluoroquinolone induced tendinopathies in patients without renal diseases is unknown.